Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: Cant Sleep possible Anxiety?
|BellaGrave - Thu Oct 20, 2005 4:42 am||
Hi, I have been Sleeping Maybe 3 hours a night im 20 years old..About a month ago I Stopped taking my EFFEXOR XR. Due to no one in my area on my insurence Plan. I have been So Scared to Sleep...Im afraid to do cardio I don't want to have a heart attack..Im Afraid to sleep in fear of not waking up this is all so unrashonal but its like when I lay down and say fall asleep your fine this fear comes over me that i wont wake up and I watch t.v to about 9am till I pass out..I cant listen to my heart beat or anyone one eles or I get a choking feeling in my throat and get all dizzy....I don't know what to do this lack of sleep has made me sick..Could this Fear Be due to Anxiety...I used to have Anxiety And depression Is this at all linked or have I lost it?
|angel2close - Thu Oct 27, 2005 12:32 am||
If I understand your question correctly, you are wanting to know if your lack of sleep, fear of sleep, fear of not waking up etc. is related to your no longer taking a medication given to you by your past doctor. Are you aware what the medication Effexor XR does and what it is for? The drug is commonly used to help to alleviate clinical depression and anxiety. You may think that you used to have anxiety and depression, and that you feel that you are now 'over it', when indeed it was simply the drug doing what it was supposed to do for you until you stopped taking it. Could all of this be linked together? Could your fears be linked to your past diagnosis of anxiety? The answer to both of these questions is yes. If you are unable to see your original doctor , call him/her and get a referral to another in the area where you now live. You need to see a physician even if that means a trip to the Emergency Room. Perhaps you will find a doctor who will accept your insurance that way. I do not advocate using the ER as a doctor's office, but a psychiatric emergency can be just as urgent as a physical one. When a person experiences clinical depression and anxiety, medication prescribed for them is an important part of their therapy. Being depressed and anxious is scary and you need someone to help guide you through this part of your life. Please see someone ASAP. Take care.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.